Alert archive / Arizona / Special Weather Statements in 2010
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 6, 2010, 3:21 PM MST for Pima County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2010, 3:21 PM MST (22:21 UTC)
- Expired
- Aug 6, 2010, 4:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 127 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3347 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WWUS85 KTWC 062221 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 321 PM MST FRI AUG 6 2010 AZZ032-062300- TOHONO OODHAM NATION AZ- 321 PM MST FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 400 PM MST... AT 311 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SELLS OVER STATE HIGHWAY 86. THIS STORM WAS TRACKING TOWARD THE NORTH AT LESS THAN 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA...NOLIC...SAN LUIS...SIL NAGGIA...MOUNTAIN VILLAGE...COVERED WELLS...AK CHIN AND ANEGAM. LAT...LON 3243 11219 3234 11164 3188 11195 3189 11224 TIME...MOT...LOC 2219Z 180DEG 0KT 3199 11189 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:30 PM MST, 51 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM MST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST FRI AUG 6 2010 .SYNOPSIS...AN ACTIVE MONSOON PATTERN IS EXPECTED TODAY THROUGH SUNDAY AS SOUTHEAST ARIZONA REMAINS IN BETWEEN HIGH PRESSURE OVER NEW MEXICO...AND A TROUGH DEVELOPING WEST OF THE AREA. A FEW OF THE STORMS COULD BE STRONG THROUGH SUNDAY. A DRIER SOUTHWEST FLOW ALOFT WILL REDEVELOP EARLY NEXT WEEK AS THE HIGH SHIFTS BACK INTO THE SOUTHEAST U.S. AND THE WEST COAST TROUGH MOVES INTO THE GREAT BASIN. && .DISCUSSION...ACTIVITY SLOW TO GET GOING THIS AFTERNOON...AS DEBRIS CLOUDINESS KEEPING TEMPS JUST BELOW CONVECTIVE. STRONG GULF SURGE IN PROGRESS NOTED BY DEWPOINT OF 75 DEGS AND 15KT SOUTH WIND AT ROCKY POINT. ATMOSPHERE CONTINUES TO MOISTEN THIS AFTERNOON WITH DEWPOINTS 55-60 DEGREES AND PWAT AROUND 1.50 INCHES...WHICH SHOWED UP NICELY ON 18Z SPECIAL SOUNDING ALSO COOLER 500 MB TEMP OF -7 DEG C. STRONG SHEAR PROGGED TO DEVELOP THIS EVENING BY NAM WITH SOUTHEAST 500 MB FLOW AT 30KTS. STRONG STORMS WITH WIND AND HEAVY RAIN THREAT LIKELY TO DEVELOP THIS EVENING. HAVE CONTEMPLATED FLASH FLOOD WATCH FOR BOTH THIS AFTERNOON AND SATURDAY...BUT WILL WAIT TO SEE HOW STORMS IN MEXICO ORGANIZE. FEEL WITH RAPIDLY INCREASING MOISTURE LEVELS THAT A FEW LOCATIONS WILL GET VERY HEAVY AMOUNTS DESPITE INCREASED STORM MOTIONS. MID AND UPPER HIGH CENTER CURRENTLY IN PLACE OVER SOUTHERN NEW MEXICO. THIS HAS PLACED SOUTHEAST ARIZONA IN A GENERAL SOUTHERLY FLOW. MOISTURE IS GRADUALLY INCREASING WITHIN THIS FLOW WITH PWAT VALUES NOW BETWEEN 1.25-1.50 INCHES. LARGE MCS DEVELOPED LAST NIGHT OVER SOUTHERN SONORA REMNANT MCV FROM THIS COMPLEX IS PRESENTLY OVER THE CENTRAL GULF OF CALIFORNIA. DEBRIS CLOUDINESS IS OVER SANTA CRUZ AND EASTERN PIMA COUNTIES. TODAY AND TONIGHT...12Z TUS SOUNDING IS VERY SIMILAR TO YESTERDAYS ALTHOUGH MOISTURE LEVEL APPEARS TO BE IN ERROR WHEN COMPARED TO GOES PWAT SAT WHICH INDICATES VALUES APPROACHING 1.50 INCHES. FLOW AND SHEAR PROFILE IS MUCH IMPROVED WITH SSW 15-30 KTS BETWEEN 700-300 MB. NAM PROGS THIS FLOW TO TURN MORE SOUTHEASTERLY DURING THE AFTERNOON. MOISTURE CONVERGENCE BOUNDARY AND BEST INSTABILITY CURRENTLY LINING UP OVER EASTERN PIMA...PINAL AND SANTA CRUZ COUNTIES AND EXPECT WIDESPREAD CONVECTION SOME POSSIBLY SEVERE OVER THESE AREAS THIS AFTERNOON...PERMITTED DEBRIS CLOUDINESS BREAKS UP BY NOON. WILL SEND UP AN 18Z SOUNDING TO SEE HOW THE ATMOSPHERE IS EVOLVING AND HOPEFULLY GET A BETTER SAMPLE OF MOISTURE LEVEL. WEAK INVERTED TROUGH AS NOTED OVER SOUTHERN CHIHUAHUA AND WILL MOVE NORTHWEST TOWARDS COCHISE COUNTY OVERNIGHT...MCS LIKELY TO DEVELOP OVER NORTHERN SONORA WITH THIS FEATURE AND MAY EXTEND INTO SOUTHERN COCHISE COUNTY. SATURDAY...SHOULD BE ANOTHER ACTIVE DAY AS REMNANT MCV ROTATES NORTH FROM GULF OF CALIFORNIA INTO WESTERN PIMA COUNTY...SHOULD ALSO OF HAD A GULF SURGE BY THIS TIME TO FURTHER INCREASE MOISTURE LEVELS. FLOW AND SHEAR REMAIN HIGHLY FAVORABLE FOR STORM ORGANIZATION. DEBRIS CLOUDINESS FROM TONIGHTS CONVECTION MAY ACT AS A HINDRANCE...ESPECIALLY IF THERE IS A SIGNIFICANT OVERNIGHT COMPLEX IN SONORA AS SOME MODELS SHOWS. FLOW TURNS DECIDEDLY MORE SOUTHWESTERLY DURING THE UPCOMING WEEK WITH A DOWNTURN IN CONVECTION. STILL A ENOUGH MOISTURE ON SUNDAY FOR CLIMO OR SLIGHTLY BELOW COVERAGE. && .AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS WITH CIGS 4-7KFT AGL ARE EXPECTED THROUGH AT LEAST 04Z. ISOLD TO WDLY SCT SHRA/TSRA LINGERING AFTER 04Z WITH SCT-BKN CLOUD BASES OF 5-9KFT. LCL VSBY 2SM AND CIGS 2KFT NEAR TSRA ALONG WITH WIND GUSTS TO 50 KTS. OTHERWISE SFC WIND VARIABLE LESS THAN 10 KNOTS. ANOTHER ACTIVE DAY OF THUNDERSTORMS IS FORECAST SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. PUBLIC...SHOEMAKER AVIATION/FIRE WX...DROZD WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 6, 10:20 AM MST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1020 AM MST FRI AUG 6 2010 AZZ019-029>035-071730- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1020 AM MST FRI AUG 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE NORTHWARD THROUGH THE EVENING HOURS AND CONTINUE OVERNIGHT. THE MAIN THREAT WILL BE STRONG AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. VERY HEAVY RAIN IN EXCESS OF AN INCH PER HOUR COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF STRONG WIND GUSTS AND HEAVY RAINFALL WILL CONTINUE ON SATURDAY...ALTHOUGH STORM COVERAGE MAY DECREASE ON SUNDAY. A GENERAL DOWNTURN IN THE MONSOON WILL CONTINUE MONDAY THROUGH THURSDAY...WITH ONLY ISOLATED THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 6, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 321 PM MST FRI AUG 6 2010 AZZ032-062300- TOHONO OODHAM NATION AZ- 321 PM MST FRI AUG 6 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 400 PM MST... AT 311 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF SELLS OVER STATE HIGHWAY 86. THIS STORM WAS TRACKING TOWARD THE NORTH AT LESS THAN 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA...NOLIC...SAN LUIS...SIL NAGGIA...MOUNTAIN VILLAGE...COVERED WELLS...AK CHIN AND ANEGAM. LAT...LON 3243 11219 3234 11164 3188 11195 3189 11224 TIME...MOT...LOC 2219Z 180DEG 0KT 3199 11189
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:49 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 26 min |
| Aug 5, 6:07 PM MST | Special Weather Statement | TWC | 38 min | |
| Aug 5, 6:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Aug 6, 3:33 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 27 min |
| Aug 6, 3:34 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Aug 6, 3:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Aug 6, 4:18 PM MST | Areal Flood Advisory | TWC | Cochise | 117 min |
Nearby
Special Weather Statements in Arizona, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.